MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received that the catheter is an echelon 10.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of an axium coil that; encountered resistance, became stuck in the catheter, had pre-mature detachment, and was damaged.The patient was undergoing surgery for treatment of an unruptured aneurysm.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that 3x8 axium 3d coil and the 2x6 axium coil were inserted there was no problem.However, when inserting the next 2x4 axium coil it could not be pushed into the microcatheter and when the coil was removed it was detached.It was noted that the coil did become stuck in the catheter.There was no reported catheter damage, but there was damage to the coil.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a non-medtronic microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2/h3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime outer carton, within an opened axium prime inner pouch and within a dispenser coil.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found still securely within the coupler tube.The break indicator was found undamaged.No evidence of detachment attempts was found at these locations.No damage or irregularities were found with the axium prime pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The detach element was found still attached to the pusher.The axium prime implant coil was found separated/broken from the detach element at the coil shell weld.The implant was not returned for analysis.Testing/analysis: the axium prime device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The customer report of ¿coil kink/damage¿ and ¿premature detach¿ were confirmed.The cause of the premature detachment was due to the coil break.It is possible damage occurred due to advancing/retracting against the reported resistance.Customer only asserted the devices were prepared per ifu.Therefore, the root cause could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance and coil break could not be determined.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24270623
Report Number9617601-2026-00986
Device Sequence Number10021743
Product Code KRD
UDI-Device Identifier00763000313883
UDI-Public(01)00763000313883(17)280513(10)231350519
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number231350519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/12/2026
03/24/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/09/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight72 KG